If you take too much BuSpar, overdose symptoms may include drowsiness, dizziness, nausea, and vomiting. Life-threatening symptoms may occur if alcohol or other medications are combined with excessive amounts of BuSpar. Overdose treatment options can include taking certain medicines, "pumping the stomach," or receiving supportive care (which consists of treating the symptoms that occur as a result of the overdose).
BuSpar Overdose: An Introduction
BuSpar® (buspirone hydrochloride) is a prescription medication approved to treat anxiety. As with all medicines, it is possible for a person to take too much BuSpar. The specific effects of a BuSpar overdose (and the severity of such effects) will vary, depending on several factors, such as the BuSpar dosage and whether it was taken with other medications, drugs, or alcohol.
Symptoms of a BuSpar Overdose
Some commonly reported symptoms of a BuSpar overdose include:
In most reported cases, people who took an overdose of BuSpar recovered completely. Life-threatening overdose symptoms are more likely to occur if BuSpar is combined with alcohol or other medications (especially those that also slow down the brain).
Treatment for a BuSpar Overdose
The treatment for a BuSpar overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a BuSpar overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of the heart rate, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on BuSpar.